I recently had to stop topiramate after 6 months of use. Although it was effective, I had lost 20lbs and dropped down to 100lbs (5’7″) and became essentially unable to study or work because of vocabulary and memory loss as well as fatigue. I was so out of it I just thought I was depressed but when I consulted I was immediately tapered off. As I had a previous intoxication to Lamictal (rare) and experience violent hallucinations and/or vertigo from any kind of new or old generation antidepressants, toxicology and internal medicine were consulted and they believe I’m not capable of metabolizing most medications (although I have kept the Lyrica, this seems to be fine).
My question is then a bit complex. I suffer severe status migrainus of hemiplegic AND basilar type that can last up to two weeks *with* daily oral prednisone AND twice weekly IV decadron (they now treat me with ergots in the ER). They once thought I had epilepsy as I have had 3 concussions from fainting.
I know paresthesia is supposed to be common on topamax. I never experienced this, in fact, it helped with my hemiplegia. After a week and a half of no more topiramate, NOW I’m experiencing the most constant falling asleep in my feet, legs, hands, arms and back. My legs were also so weak today I was not capable of walking at one point and felt on the verge of falling many times today. So is this topiramate withdrawal?? Or just another migraine and I just forgot what it was like for two months? I just spent 2 full days in the hospital last week getting investigated for all these medicine intolerances and I’m not going back unless I have to, but I’m still groggy enough to not be sure what is normal (although much much more alert, enough to join this community!).